What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 4, 3:18 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 4, 3:18 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 AM EST Fri Feb 4 2022
.SHORT TERM /Today through Saturday/...
The long wave trough and surface front will slowly swing through
the forecast area through late this evening. A line of convection
ahead of the system is currently moving through portions of
central and east Georgia with thunderstorms producing locally
heavy rainfall and frequent lightning. The heavy rain and thunder
should diminish across the Atlanta metropolitan area by 4am,
Athens and Columbus between 4-5 am and should move through the
Macon area between 4-7am. HI-RES models continue to show the line
of thunderstorms weakening as it moves south and east across the
area this morning with locally heavy rainfall becoming the main
threat. Models are in good agreement bringing another swath of
rain through the area as the front moves through. Will continue
the Flood Watch for flash flooding through 1 pm this afternoon and
have included areas along and north of a line from Columbus to
Thomaston to Homer. Areas east of the watch area may see
locally heavy rain continue into the afternoon hours with POPs
diminishing this evening through midnight, however this area has
not seen the the amount of rainfall over the past several days and
should see a slower response to the rainfall.
Low clouds will remain across much of north Georgia through early
afternoon with a slow improvement expected behind the front from
northwest to southeast through daybreak tomorrow. Should see drier
conditions by tomorrow with mostly clear skies. Continued to stay
close to guidance temperatures through the period.
Atwell
.LONG TERM /Saturday Night through Thursday/...
Old cold front will remain stalled across the Florida peninsula
through the middle of next week. Several areas of low pressure are
expected to develop along the old boundary and move out into the
western Atlantic. Run to run consistency with where/when the lows
development hasn't been great. Models are currently progging a low
pressure to develop off the NE Florida coast late Sunday. This system
should move up the coast of the Carolinas and then out into the
Western Atlantic by Tuesday. Some precip on the back side of this
low is possible, especially across SE portions of the CWA. The front
will remain active through early next week, with a couple more waves
developing and then moving out into the Atlantic. At this time, the
potential for any additional rainfall should remain in the far
southeastern portion of the CWA.
By late Wednesday, high pressure will build in from the west and
will push the front further away from the CWA. A cold front may
impact the CWA by late Thursday into Friday, but moisture looks
limited at this time.
NListemaa
&&
.AVIATION...
06Z Update...
CIGs will bounce up and down between IFR/MVFR as convection moves
through the area this morning...expect improvement as SHRA ends
after 14Z...with MVFR after 22-24Z. Southwest to west winds near
10kts with gusts 20-25kts expected.
//ATL Confidence...06Z Update...
Medium confidence on CIGs. Medium to high confidence on weather
and winds.
Atwell
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 59 28 49 27 / 90 20 0 0
Atlanta 53 26 46 29 / 80 20 0 0
Blairsville 52 22 43 22 / 80 10 0 0
Cartersville 47 24 44 27 / 70 5 0 0
Columbus 57 31 50 31 / 80 40 0 0
Gainesville 55 27 46 28 / 80 10 0 0
Macon 64 32 52 29 / 80 50 0 0
Rome 47 24 44 25 / 60 5 0 0
Peachtree City 54 28 47 27 / 80 20 0 0
Vidalia 69 41 55 34 / 80 70 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM EST this afternoon for the following
zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa...
Chattooga...Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...
DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Gordon...Gwinnett...Hall...Haralson...Harris...Heard...Henry...
Jackson...Lamar...Lumpkin...Meriwether...Murray...Muscogee...
Newton...North Fulton...Paulding...Pickens...Pike...Polk...
Rockdale...South Fulton...Spalding...Talbot...Towns...Troup...
Union...Upson...Walker...Walton...White...Whitfield.
&&
SHORT TERM...Atwell
LONG TERM....NListemaa
AVIATION...Atwell
Hazardous weather outlook, Feb 4, 5:40 AM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
540 AM EST Fri Feb 4 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
540 AM EST Fri Feb 4 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
A Flood Watch remains in effect for portions of north and west
Georgia, roughly along and north of the I-85 corridor this morning.
Even though some of the heaviest rainfall has pushed south of the
watch, localized flooding or isolated flash flooding could still occur,
especially around creeks, small streams, areas that are
urbanized, low-lying, or have poor drainage.
Isolated thunderstorms will also be possible today. A few storms
could become strong with gusty winds being the primary hazard.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Feb 4, 1:20 AM EST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
120 AM EST Fri Feb 4 2022
GAZ056-067>069-040645-
Upson GA-Spalding GA-Meriwether GA-Pike GA-
120 AM EST Fri Feb 4 2022
...A strong thunderstorm will impact portions of south central
Spalding, southeastern Meriwether, Pike and northwestern Upson
Counties through 145 AM EST...
At 120 AM EST, a strong thunderstorm was over Woodbury, or 9 miles
east of Greenville, moving northeast at 40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Zebulon, Woodbury, Molena, Williamson, Rover, Hilltop,
Lifsey Springs, Imlac and Hollonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3290 8457 3298 8465 3324 8439 3322 8425
3310 8425
TIME...MOT...LOC 0620Z 229DEG 34KT 3299 8455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 4, 1:38 AM EST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 AM EST Fri Feb 4 2022
GAZ022-033-034-044-045-055-057-040730-
North Fulton GA-Clayton GA-DeKalb GA-Forsyth GA-Gwinnett GA-Henry GA-
South Fulton GA-
138 AM EST Fri Feb 4 2022
...Continued heavy rain will impact portions of DeKalb, south
central Forsyth, Gwinnett, northwestern Henry, central Fulton and
Clayton Counties through 230 AM EST...
At 137 AM EST, a line of heavy rain was over Chateau Elan, or 9
miles northwest of Winder, moving northeast at 55 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Lawrenceville, Decatur, Jonesboro, Sandy Springs, Roswell,
Johns Creek, Alpharetta, Dunwoody, East Point, Duluth, Forest Park,
Snellville, Suwanee, Riverdale, College Park, Lilburn, Loganville,
Chamblee and Norcross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3409 8420 3401 8387 3394 8380 3393 8380
3385 8389 3364 8417 3364 8418 3363 8418
3348 8438 3353 8444 3355 8444 3355 8446
3365 8457
TIME...MOT...LOC 0637Z 238DEG 49KT 3410 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Feb 4, 3:25 AM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 AM EST Fri Feb 4 2022
GAZ090-091-102-103-040900-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
325 AM EST Fri Feb 4 2022
...A strong thunderstorm will impact portions of southern Marion,
southeastern Chattahoochee, Stewart and northwestern Webster Counties
through 400 AM EST...
At 325 AM EST, a strong thunderstorm was near Providence Canyon State
Park, or 7 miles northwest of Lumpkin, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Buena Vista, Cusseta, Richland, Brantley, Seminole, Charles,
Christopher, Brooklyn, Renfroe, Draneville, Manta, Zellobee, Omaha,
Sanford, Church Hill, Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3216 8503 3241 8457 3223 8443 3219 8443
3197 8495
TIME...MOT...LOC 0825Z 240DEG 49KT 3212 8490
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 4, 3:50 AM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 AM EST Fri Feb 4 2022
GAZ102-103-040915-
Stewart GA-Webster GA-
350 AM EST Fri Feb 4 2022
...A strong thunderstorm will impact portions of southeastern Stewart
and Webster Counties through 415 AM EST...
At 350 AM EST, a strong thunderstorm was near Sanford, or near
Lumpkin, moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Preston, Richland, Weston, Troutman, Kimbrough, Sanford,
Westville, Church Hill, Centerpoint and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3194 8495
3196 8497 3197 8495 3198 8498 3217 8455
3214 8453 3213 8451 3192 8449
TIME...MOT...LOC 0850Z 244DEG 37KT 3197 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 4, 3:54 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 AM EST Fri Feb 4 2022
GAZ071-072-081-082-040930-
Monroe GA-Bibb GA-Crawford GA-Jones GA-
354 AM EST Fri Feb 4 2022
...A strong thunderstorm will impact portions of Bibb, southern
Monroe, northern Crawford and southwestern Jones Counties through 430
AM EST...
At 354 AM EST, a strong thunderstorm was over Sandy Point, or near
Roberta, moving northeast at 50 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Roberta, Payne, Culloden, Payne City, Lake Tobesofkee,
Bolingbroke, Dames Ferry, Russellville, Musella, Cross Keys,
Knoxville, Wesleyan, Lizella, Arkwright, Franklinton, Sandy Point and
Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8409 3289 8412 3307 8362 3285 8350
3285 8351 3282 8349 3282 8350 3281 8349
3279 8351 3265 8408
TIME...MOT...LOC 0854Z 246DEG 44KT 3280 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 4, 4:03 AM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 AM EST Fri Feb 4 2022
GAZ080-081-091>093-040930-
Macon GA-Schley GA-Taylor GA-Marion GA-Crawford GA-
403 AM EST Fri Feb 4 2022
...A strong thunderstorm will impact portions of Macon, eastern
Marion, southwestern Crawford, Schley and Taylor Counties through 430
AM EST...
At 403 AM EST, a strong thunderstorm was near Tazewell, or 8 miles
northwest of Ellaville, moving northeast at 50 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Buena Vista, Butler, Ellaville, Oglethorpe, Montezuma, Reynolds,
Ideal, Putnam, Murrays Crossroads, Whitewater State Park,
Fountainville, Rupert, Charing, Garden Valley, Hicks, Potterville,
Mauk, Tazewell, Doyle and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3244 8455 3273 8415 3252 8401 3251 8402
3250 8400 3231 8388 3220 8447
TIME...MOT...LOC 0903Z 247DEG 44KT 3234 8438
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH